Alert archive / Georgia / Wind Advisories in 2009
Wind Advisory 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this wind advisory at Mar 1, 2009, 5:15 AM EST for 26 counties in Georgia; 16 counties in Florida; 5 counties in Alabama. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2009, 5:15 AM EST (10:15 UTC)
- Expired
- Mar 1, 2009, 7:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KTAE 011015 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 515 AM EST SUN MAR 1 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... .A STRONG COLD FRONT WILL MOVE SOUTHEAST OF THE REGION THIS MORNING. THE SHARP DIFFERENCE IN PRESSURE BETWEEN AN INTENSIFYING LOW OFF THE CAROLINAS AND A HIGH PRESSURE SYSTEM CENTERED OVER THE NORTHERN PLAINS WILL PRODUCE GUSTY WINDS TODAY. ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- 020000- /O.NEW.KTAE.WI.Y.0002.090301T1015Z-090302T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY... PORT ST. JOE...WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY... CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO... MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS... PERRY...MIDWAY...MAYO...CROSS CITY...GEORGETOWN...FORT GAINES... CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY... DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN... TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY... COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS... NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 515 AM EST SUN MAR 1 2009 /415 AM CST SUN MAR 1 2009/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING. SUSTAINED WINDS OF 15 TO 20 MPH...WITH FREQUENT GUSTS FROM 25 TO 35 MPH ARE EXPECTED THROUGH THE DAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THEY CAN ALSO BLOW AROUND UNSECURED ITEMS SUCH AS PATIO FURNITURE AND GARBAGE CANS...AND CAN EVEN TOPPLE A FEW SMALL OR POORLY-ROOTED TREES. $$ FOURNIER
3 follow-up statements
000 WWUS72 KTAE 011948 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 248 PM EST SUN MAR 1 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE ENTIRE FORECAST AREA... ...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 9 AM EST /8 AM CST/ MONDAY FOR THE FLORIDA COUNTIES... .IN THE WAKE OF A DEPARTING COLD FRONT...STRONG AND GUSTY OFFSHORE WINDS WILL PERSIST UNTIL THIS EVENING. THEN WINDS WILL NOTICEABLY DECREASE FOLLOWED BY CLEARING SKIES AND A MUCH COLDER AIRMASS. EXPECT UP TO EIGHT HOURS OF AT OR BELOW FREEZING TEMPERATURES WITH PREDAWN LOWS PLUMMETING TO THE UPPER 20S ACROSS INLAND SECTIONS OF THE TRI-STATE AREA. THUS...A FREEZE WARNING WAS ISSUED FOR THE FLORIDA COUNTIES. ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- 020115- /O.NEW.KTAE.FZ.W.0001.090302T0500Z-090302T1400Z/ /O.CON.KTAE.WI.Y.0002.000000T0000Z-090302T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY... PORT ST. JOE...WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY... CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO... MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS... PERRY...MIDWAY...MAYO...CROSS CITY...GEORGETOWN...FORT GAINES... CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY... DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN... TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY... COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS... NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 248 PM EST SUN MAR 1 2009 /148 PM CST SUN MAR 1 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE ENTIRE TRI-STATE AREA... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 9 AM EST /8 AM CST/ MONDAY FOR THE FLORIDA COUNTIES... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 9 AM EST /8 AM CST/ MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THEY CAN ALSO BLOW AROUND UNSECURED ITEMS SUCH AS PATIO FURNITURE AND GARBAGE CANS...AND CAN EVEN TOPPLE A FEW SMALL OR POORLY-ROOTED TREES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ BLOCK
000 WWUS72 KTAE 012000 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EST SUN MAR 1 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE ENTIRE FORECAST AREA... ...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 9 AM EST /8 AM CST/ MONDAY FOR THE ENTIRE FORECAST AREA... ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- 020100- /O.CON.KTAE.FZ.W.0001.090302T0500Z-090302T1400Z/ /O.CON.KTAE.WI.Y.0002.000000T0000Z-090302T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY... PORT ST. JOE...WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY... CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO... MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS... PERRY...MIDWAY...MAYO...CROSS CITY...GEORGETOWN...FORT GAINES... CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY... DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN... TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY... COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS... NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 300 PM EST SUN MAR 1 2009 /200 PM CST SUN MAR 1 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 9 AM EST /8 AM CST/ MONDAY... A FREEZE WARNING IS NOW IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 9 AM EST /8 AM CST/ MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING. .IN THE WAKE OF A DEPARTING COLD FRONT...STRONG AND GUSTY OFFSHORE WINDS WILL PERSIST UNTIL THIS EVENING. THEN WINDS WILL NOTICEABLY DECREASE FOLLOWED BY CLEARING SKIES AND A MUCH COLDER AIRMASS. EXPECT UP TO EIGHT HOURS OF AT OR BELOW FREEZING TEMPERATURES WITH PREDAWN LOWS PLUMMETING TO THE UPPER 20S ACROSS INLAND SECTIONS OF THE TRI-STATE AREA. THUS...A FREEZE WARNING WAS ISSUED FOR THE ENTIRE FORECAST AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THEY CAN ALSO BLOW AROUND UNSECURED ITEMS SUCH AS PATIO FURNITURE AND GARBAGE CANS...AND CAN EVEN TOPPLE A FEW SMALL OR POORLY-ROOTED TREES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ BLOCK
000 WWUS72 KTAE 020004 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 704 PM EST SUN MAR 1 2009 ...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 9 AM EST /8 AM CST/ MONDAY FOR THE ENTIRE FORECAST AREA... ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- 021400- /O.EXP.KTAE.WI.Y.0002.000000T0000Z-090302T0000Z/ /O.CON.KTAE.FZ.W.0001.090302T0500Z-090302T1400Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY... PORT ST. JOE...WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY... CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO... MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS... PERRY...MIDWAY...MAYO...CROSS CITY...GEORGETOWN...FORT GAINES... CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY... DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN... TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY... COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS... NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 704 PM EST SUN MAR 1 2009 /604 PM CST SUN MAR 1 2009/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 9 AM EST /8 AM CST/ MONDAY... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 9 AM EST /8 AM CST/ MONDAY. COLD AIR WILL CONTINUE TO POUR INTO THE REGION OVERNIGHT IN THE WAKE OF A COLD FRONT. EXPECT UP TO EIGHT HOURS OF AT OR BELOW FREEZING TEMPERATURES WITH PREDAWN LOWS REACHING THE UPPER 20S ACROSS INLAND SECTIONS OF THE TRI-STATE AREA. THUS...A FREEZE WARNING WAS ISSUED FOR THE ENTIRE FORECAST AREA. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ CAMP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Mar 1, 4:34 AM EST, 41 minutes earlier.
Area forecast discussion, Mar 1, 4:34 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
434 AM EST SUN MAR 1 2009
.SYNOPSIS...
THE 08 UTC REGIONAL SURFACE ANALYSIS SHOWED A 1006 MB LOW CENTERED
OVER CENTRAL GA...WITH A STRONG COLD FRONT EXTENDING SOUTHWARD
ACROSS SOUTH CENTRAL GA AND THE FL BIG BEND AND INTO THE CENTRAL
GULF. THE THREAT FOR SEVERE WEATHER APPEARS TO BE OVER FOR OUR
AREA...BUT STEEP LAPSE RATES ALOFT AND STRONG VERTICAL MOTION HAVE
GENERATED ISOLATED THUNDERSTORMS WELL BEHIND THE COLD
FRONT...WHICH IS VERY UNUSUAL FOR THIS REGION. VAPOR IMAGERY AND
UPPER AIR DATA SHOWED A VERY IMPRESSIVE LOW OVER NORTH CENTRAL
AL.
&&
.SHORT TERM...
(TODAY THROUGH TUESDAY) WE EXPECT THE SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS TO END FROM WEST TO EAST THIS MORNING AS A
STRONG MID-UPPER LEVEL DRY SLOT DEVELOPS OVER US. HOWEVER...AN
AREA OF DEEP LAYER MOISTURE AND LIFT ON THE BACK SIDE OF THE UPPER
LEVEL LOW IS FORECAST TO CLIP OUR NORTHERN ZONES LATER THIS
MORNING AND AFTERNOON AS THE LOW LIFTS OUT TO THE NORTHEAST. A
BLEND OF FORECAST SOUNDINGS FROM THE NAM AND GFS...LOW LAYER
PARTIAL THICKNESS FORECASTS...FORECAST WETBULB ZERO HEIGHTS...SREF
PROBABILITIES...AND RECENT UPSTREAM SURFACE OBSERVATIONS INDICATE
THAT LIGHT RAIN MAY MIX WITH OR CHANGE TO LIGHT SNOW ALONG AND
NORTH OF A LINE FROM ENTERPRISE AL...THROUGH DOTHAN AL...THROUGH
ALBANY GA...TO SYLVESTER GA. SOUTH OF THIS LINE IT WILL EITHER BE
TOO WARM (IN THE BOUNDARY LAYER) AND/OR THERE WILL BE NO
PRECIPITATION TO WARRANT A MENTION OF SNOW IN THE FORECAST. ANY
SNOW THAT OCCURS WILL NOT ACCUMULATE DUE TO ABOVE-FREEZING
TEMPERATURES AT THE SURFACE. EVEN THOUGH SNOW IS NOT EXPECTED
ELSEWHERE...IT WILL BE AN UNUSUALLY WINDY AND COLD DAY WITH
TEMPERATURES STEADY OR FALLING INTO THE UPPER 30S TO MID
40S...WITH FREQUENT WIND GUSTS TO 35 MPH. WIND CHILL READING WILL
BE NEAR OR BELOW FREEZING AT MANY LOCATIONS THIS MORNING AND
AFTERNOON. SKIES WILL CLEAR TONIGHT AND A LIGHT FREEZE IS POSSIBLE
MONDAY MORNING ACROSS MUCH OF THE REGION. ANOTHER LIGHT FREEZE IS
POSSIBLE TUESDAY MORNING IN THE NORMALLY COLDER INTERIOR
LOCATIONS.
.LONG TERM...
(WEDNESDAY THROUGH SUNDAY) THE 00 UTC GFS...ECMWF...AND GFS
ENSEMBLE MEAN ARE IN GOOD AGREEMENT THROUGH SATURDAY MORNING...AS
THEY ALL FORECAST DEEP LAYER RIDGING TO DEVELOP OVER THE
SOUTHEAST. THIS MEANS FAIR WEATHER AND A WARMING TREND THROUGH THE
PERIOD. DIFFERENCES ARISE LATE NEXT WEEKEND AS THE ECMWF BREAKS
DOWN THE RIDGE AND ALLOWS A COLD FRONT TO COME THROUGH OUR
AREA...WHILE THE GFS AND ENSEMBLE MEAN MAINTAIN THE DEEP LAYER
RIDGING AND FAIR/WARM WEATHER. THE MAJORITY WILL RULE FOR NOW SO
WE WILL FORECAST NICE EARLY SPRING WEATHER.
&&
.MARINE...
WIND GUSTS TO GALE FORCE HAVE BEGUN AT THE PANAMA CITY GULF BUOY...AND
THIS WILL LIKELY CONTINUE THROUGH THIS AFTERNOON. WINDS AND SEAS
WILL GRADUALLY DECLINE MONDAY AND TUESDAY.
&&
.AVIATION...
THE TAF PERIOD WILL BEGIN WITH A COLD FRONT EXTENDING SOUTHWEST
ACROSS SOUTH-CENTRAL GEORGIA THROUGH THE EASTERN FLORIDA BIG BEND
TO THE NORTHEAST GULF. IN THE WAKE OF THE FRONT GUSTY NORTHWEST
WINDS AND LOW CIGS (MVFR/IFR) WITH A FEW SHOWERS WILL CONTINUE
THROUGH MUCH OF THE PERIOD. SKIES SHOULD BEGIN TO CLEAR SUNDAY
NIGHT.
&&
.FIRE WEATHER...
A MUCH DRIER AND COOLER AIRMASS IN THE WAKE OF THE STRONG COLD
FRONT THAT MOVED THROUGH EARLY THIS MORNING WILL LEAD TO RED FLAG
CONDITIONS ACROSS NORTHWEST FLORIDA THROUGH THE AFTERNOON HOURS
MONDAY THROUGH WEDNESDAY DUE TO LONG DURATIONS OF LOW RELATIVE
HUMIDITIES. ALTHOUGH DISPERSIONS WILL BE HIGH THIS AFTERNOON WITH
THE GUSTY NORTHWEST WINDS...RELATIVE HUMIDITIES WILL REMAIN ABOVE
CRITICAL LEVELS. PORTIONS OF SOUTHEAST ALABAMA AND SOUTHWEST
GEORGIA WILL POSSIBLY REACH CRITICAL LEVELS ON TUESDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 50 31 56 27 59 / 30 10 0 0 0
PANAMA CITY 49 35 55 34 59 / 20 0 0 0 0
DOTHAN 43 29 51 28 57 / 40 10 0 0 0
ALBANY 44 30 51 28 56 / 60 10 0 0 0
VALDOSTA 49 33 54 29 57 / 60 10 0 0 0
CROSS CITY 53 30 55 28 59 / 60 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FL...WIND ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE
FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
GM...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
NM.
&&
FIRE WEATHER/AVIATION...AG
REST OF DISCUSSION...FOURNIERHazardous weather outlook, Feb 28, 6:03 AM EST, 23 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 603 AM EST SAT FEB 28 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-011115- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 603 AM EST SAT FEB 28 2009 /503 AM CST SAT FEB 28 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT... ...GALE WATCH TONIGHT AND SUNDAY... A STRONG COLD FRONT WILL APPROACH FROM THE WEST TODAY...BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BE SEVERE...ESPECIALLY THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT. THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORMS WILL END FROM WEST TO EAST EARLY SUNDAY MORNING. LIGHT RAIN WILL LINGER INTO SUNDAY AFTERNOON...ESPECIALLY IN GEORGIA AND ALABAMA. THERE MAY BE ENOUGH COLD AIR FOR SOME OF THE RAIN TO MIX WITH OR CHANGE TO LIGHT SNOW...MAINLY FROM ALBANY AND DOTHAN NORTHWARD. NO SNOW ACCUMULATION IS EXPECTED DUE TO THE RELATIVELY WARM GROUND TEMPERATURES. WINDY CONDITIONS ARE EXPECTED...WITH GUSTS TO GALE FORCE OVER THE COASTAL WATERS. FAIR WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK...WITH A LIGHT FREEZE POSSIBLE MONDAY AND TUESDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Special weather statement, Feb 28, 11:36 PM EST, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1136 PM EST SAT FEB 28 2009 GAZ130-131-010515- BEN HILL-IRWIN- 1136 PM EST SAT FEB 28 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN BEN HILL AND IRWIN COUNTIES... * UNTIL 1215 AM EST AT 1132 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MYSTIC...OR 9 MILES NORTHEAST OF TIFTON...MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR... OCILLA BY 1150 PM EST. WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
Special weather statement, Feb 28, 11:44 PM EST, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1144 PM EST SAT FEB 28 2009 GAZ127-129-146-010515- COLQUITT-TIFT-WORTH- 1144 PM EST SAT FEB 28 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COLQUITT...TIFT AND WORTH COUNTIES... * UNTIL 1215 AM EST AT 1138 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OMEGA...OR 12 MILES SOUTHWEST OF TIFTON... MOVING EAST AT 45 MPH. THIS STORM WILL BE NEAR... UNIONVILLE BY 1150 PM EST. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
Special weather statement, Mar 1, 12:06 AM EST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1206 AM EST SUN MAR 1 2009 GAZ131-148-010530- BERRIEN-IRWIN- 1206 AM EST SUN MAR 1 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BERRIEN AND IRWIN COUNTIES IN SOUTH CENTRAL GEORGIA... * UNTIL 1230 AM EST AT MIDNIGHT EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ENIGMA...OR 9 MILES SOUTHEAST OF TIFTON... MOVING EAST AT 45 MPH. DIME SIZE HAIL...FREQUENT LIGHTNING...AND WINDS GUSTS TO AROUND 40 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
Special weather statement, Mar 1, 12:29 AM EST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1229 AM EST SUN MAR 1 2009 FLZ028-029-010615- LAFAYETTE-TAYLOR- 1229 AM EST SUN MAR 1 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LAFAYETTE AND TAYLOR COUNTIES IN THE FLORIDA BIG BEND... * UNTIL 115 AM EST/1215 AM CST/ AT 1128 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHWEST OF STEINHATCHEE...MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 40 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
Special weather statement, Mar 1, 2:18 AM EST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 218 AM EST SUN MAR 1 2009 GAZ160-010800- LOWNDES- 218 AM EST SUN MAR 1 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LOWNDES COUNTY IN SOUTH-CENTRAL GEORGIA... * UNTIL 300 AM EST AT 212 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF WEST VALDOSTA...OR 12 MILES SOUTH OF VALDOSTA...MOVING EAST AT 40 MPH. DIME SIZE HAIL...AND WINDS 40 TO 45 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:14 PM EST | Severe Thunderstorm Warning | TAE | Turner, Worth | 46 min |
| Feb 28, 7:56 PM EST | Tornado Warning | TAE | Grady | 18 min |
| Feb 28, 8:00 PM EST | Severe Thunderstorm Warning | TAE | Tift, Turner, Worth | 45 min |
| Feb 28, 9:23 PM EST | Severe Thunderstorm Warning | TAE | Baker, Early | 52 min |
| Feb 28, 9:50 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Early, Miller, Seminole | 14 min |
| Feb 28, 10:21 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 39 min |
| Mar 1, 2:28 AM EST | Severe Thunderstorm Warning | TAE | Lowndes | 17 min |
| Mar 1, 2:16 PM EST | Winter Weather Advisory | TAE | Baker, Ben Hill, Berrien, Calhoun, Clay, Colquitt and 13 more | 3 hr |
| Mar 1, 2:32 PM EST | Fire Weather Watch | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 24 hr |
| Mar 1, 2:48 PM EST | Freeze Warning | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 18 hr |
| Feb 28, 8:17 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 43 min |
| Feb 28, 8:40 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 35 min |
| Feb 28, 9:05 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 40 min |
| Feb 28, 9:17 PM EST | Severe Thunderstorm Warning | TAE | Jackson | 28 min |
| Feb 28, 9:42 PM EST | Severe Thunderstorm Warning | TAE | Jackson, Washington | 48 min |
| Feb 28, 11:46 PM EST | Special Marine Warning | TAE | 119 min | |
| Mar 1, 2:32 PM EST | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 29 hr |
| Mar 1, 3:17 PM EST | Small Craft Advisory | TAE | 24 hr | |
| Feb 28, 7:31 PM EST | Severe Thunderstorm Warning | TAE | Geneva, Houston | 44 min |
Nearby
Wind Advisories in Georgia, 2009Wind Advisories in Florida, 2009Wind Advisories in Alabama, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.